|HIV+ 24 years-Change meds again!
Jul 24, 2008
Hello Dr Henry - Appreciate your time to review my question and thank you in advance for your expert opinion!
As stated above, I was diagnosed in 1987,which was contracted in 1984. And, I am still here!!
Over the past two/half decades, I have been on EVERY antiviral drug approved by the FDA. Recently, I had to change my meds because Atripla (as you know, ONE pill /day). Based on my new genotype results, I have been prescribed FOUR different meds...and, for me, one of the WORST parts of HIV is changing meds!
I stopped Atripla July 2nd, but haven't yet started the new quad drugs regimen.
I have NEVER read the side-effect labels. This time I did.... and had a major meltdown - which is extremely uncommon for me.
Dr Henry, can you pls shed some light on these drugs (my HIV Specialist said a couple were so new that I was the first she had ever prescribed). Subsequently, she didn't have any information on the meds or experiences to share.
I am so fearful of the experience outlined in the EIGHT small-type pages mailed with my meds. I would so much appreciate your feedback and words of wisdom. My doctor cannot provide, and I am reaching out to get all the information possible before starting this quad program.
Apologize for the long email Dr Henry. I SINCERELY appreciate your help with my situation!
With MUCH appreciation,
Response from Dr. Henry
I have had numerous pxs on essentially the regimen you are possibly going to start. Much information about the regimen came from the DUET trials of etravirine. Other than an increased risk for a usually modest rash there are no real surprises for most patients who would take the regimen prescribed for you. The regimen sounds reasonable under the circumstances and is generally well tolerated. KH
Low CD4 count
Can you be HIV and Get Liposuction
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.